MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 1 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 1 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP353H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.- when was the suture is pulling away from the needle (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify - what tissue was being sutured when the event occurred? - was additional dissection required in other organs/tissues other than the target tissue? - was there any change in the patient¿s post operative care due to the prolonged procedure? attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned related events captured via 2210968-2024-04974 2210968-2024-04975 2210968-2024-04976 2210968-2024-04977 2210968-2024-04978 2210968-2024-04979 2210968-2024-04980 2210968-2024-04981 2210968-2024-04982 2210968-2024-04983.
 
Event or Problem Description
It was reported that patient underwent an unknown procedure on an unknown date in 2024, and suture was used.Customer reported having issues with suture where the suture is pulling away from the needle.All with the same lot.New sutures were opened.Procedure was completed with a delay of two minutes.There was no patient consequence.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/10/2024 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: when was the suture is pulling away from the needle (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify: pulled away during suturing.What tissue was being sutured when the event occurred? muscle.Was additional dissection required in other organs/tissues other than the target tissue? no additional dissection.Was there any change in the patient¿s post operative care due to the prolonged procedure? no change in post op care.Device return status.Please document the shipment tracking number: rep picked up please provide the source or name of person providing answers to follow-up questions: (b)(6).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/21/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 pending evaluation of returned device.Additional information: d9, h3, h6.A device has been received, however clarification is requested whether the product belongs to this complaint.The following information was requested: product code vcp353h, lot spzaac & sezatj.1.Please clarify if the additional devices belong to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, please clarify if the additional received products belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex tracker number.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Following additional information was received: lot spzaac & sezatj are for the same complaint, just a different lot#.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6 and d4 primary udi number additional h6 component code: g07002 no device problem found.Investigation summary: the product was returned to ethicon for evaluation.The returned sample determined that it was received, four open boxes that pertain to the product code vcp353h.A total of one hundred-eight unopened samples were received for analysis.As per the sampling plan, a visual inspection was performed on thirty-two samples, the packets were opened.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ VIO 27IN 1 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19213845
Report Number2210968-2024-04982
Device Sequence Number8105810
Product Code GAM
UDI-Device Identifier10705031052659
UDI-Public(01)10705031052659(11)231118(17)281031(10)TM2AKZ
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP353H
Device Lot NumberTM2AKZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer04/30/2024
05/07/2024
06/12/2024
07/12/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/10/2024
05/21/2024
07/09/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown